MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170040
Medical Device Problem Codes Detachment of Device or Device Component (2907); Human-Device Interface Problem (2949); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of two devices.Visual and microscopic inspection of the returned needles noted that there were no abnormalities.The returned needles were found to function properly and remained engaged in the test instrument throughout testing.No difficulty was experienced in loading, unloading or toggling the returned needles.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, while being applied on closure of the crura during laparoscopic hiatal hernia, the needle broke off the suture, and another needle and suture snapped off.It was reported that the device was difficult to toggle, and another device bent the needle inside it.However, the needle was retrieved by using graspers.Another device was used to complete the case.

Brand Name
SURGIDAC
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key9416058
Report Number9612501-2019-02325
Device Sequence Number14059394
Product Code OCW
UDI-Device Identifier20884521126999
UDI-Public20884521126999
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number170040
Device Catalogue Number170040
Device Lot NumberJ7L1503X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1